MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPIO SLIM; SPECIALIZED SURGICAL INSTRUMENTATION FOR USE WITH UROGYNECOLOGIC SURGICAL MESH

BOSTON SCIENTIFIC CORPORATION CAPIO SLIM; SPECIALIZED SURGICAL INSTRUMENTATION FOR USE WITH UROGYNECOLOGIC SURGICAL MESH
Model Number M0068318250
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: device code a0510 captures the reportable event of carrier failure to retract.Patient code e0506 captures the reportable event of bleeding.Impact code f1901 captures the reportable event of additional surgery.Impact code f23 captures the reportable event of unexpected medical intervention.
 
Event or Problem Description
It was reported that, during a vaginal prolapse repair procedure using a capio slim device, the carrier failed to retract and became stuck in the tissue, resulting in a vein injury and significant bleeding.The event was classified as life-threatening.The physicians collaborated to control the hemorrhage in optimal conditions as quickly as possible.The patient was initially stabilized, and the procedure was completed; however, a recurrence of bleeding led to hemodynamic instability.The patient was returned to the operating room for further surgical intervention via a laparoscopy/midline approach, during which hemostasis was achieved under complex conditions.She was then transferred to another hospital in a stable condition for potential embolization, as a reoperation posed significant risk.No additional procedures were necessary, and the patient is under routine follow-up.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h2: correction.Block h11: with all the available information, boston scientific concludes that the reported allegation of the carrier failure to retract and remaining in the patient, and bleeding could not be confirmed.The reported patient symptom is a known risk associated with capio procedures and is noted as such in the device instructions for use.The device history record (dhr) confirmed that the device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.A review of the device instructions for use (ifu) contains detailed device information and instructions for the device use.Additionally, there is no evidence the device was improperly used per the ifu, and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on the information available, a conclusion code of cause not established was assigned to this investigation since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Additionally, there is no evidence from the manufacturing review to indicate that the device malfunctioned because of a process related defect.Based on the information provided, the most probable cause of the reported issue cannot be established due to lack of evidence.Block h6: device code a0510 captures the reportable event of carrier failure to retract.Patient code e0506 captures the reportable event of bleeding.Impact code f1901 captures the reportable event of additional surgery.Impact code f23 captures the reportable event of unexpected medical intervention.

Brand Name
CAPIO SLIM
Common Device Name
SPECIALIZED SURGICAL INSTRUMENTATION FOR USE WITH UROGYNECOLOGIC SURGICAL MESH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22543675
Report Number2124215-2025-47941
Device Sequence Number7013569
Product Code PWI
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068318250
Device Catalogue NumberM0068318250
Device Lot Number0034276194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date06/01/2026
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient SexFemale